| Model Number |
KD-VC611Q-07201S |
| Medical Device Problem Codes |
Break (1069); Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device was manufactured in august 2022 based on the provided 3 digit lot information.If full information becomes available, the manufacturer date will be updated.The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
A company representative, on behalf of a user facility, reported to olympus that while using a single use preloaded sphincterotome v(distal wireguided) during a therapeutic endoscopic retrograde cholangiopancreatography, it frayed/broke while the device was energized.There was no death or serious injury that occurred, nor intervention performed, but there was an increase in procedure time which was only long enough to open and insert a new device.The procedure was completed with a different device.The patient outcome was stated to be as expected.The user facility reported three (3) instances of fraying/break.(b)(6).This mdr is for the first instance.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was not confirmed.The wire was intact.In addition, the following non-reportable malfunctions were found during the device evaluation: the distal tip of the cutting wire was detached from the tube sheath.The cutting wire was scorched and the tube sheath was twisted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation the specific cause of phenomenon could not be identified.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿do not move the slider rapidly.This could damage the sphincterotome.Do not stretch the cutting wire too tightly.This could damage the sphincterotome.¿.Olympus will continue to monitor field performance for this device.